Alert archive / Virginia / Wind Advisories in 2014
Wind Advisory 19, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Nov 24, 2014, 9:26 AM EST for 5 counties in Virginia; Greenbrier County, Mercer County, Summers County, West Virginia. It took effect at Nov 24, 2014, 12:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 9:26 AM EST (14:26 UTC)
- In effect from
- Nov 24, 2014, 12:00 PM EST
- Expired
- Nov 24, 2014, 9:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, VA, Bath County, VA, City of Covington, VA, Smyth County, VA, Tazewell County, VA, Greenbrier County, WV, Mercer County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 70 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 2.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
048 WWUS71 KRNK 241426 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 926 AM EST MON NOV 24 2014 ...STRONG GUSTY WINDS EXPECTED FOR THE HIGHER ELEVATIONS OF SOUTHEAST WEST VIRGINIA AND MOUNTAIN EMPIRE REGION... .STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. THE STRONGEST GUSTS WILL CONTINUE THIS AFTERNOON INTO EARLY TONIGHT BEFORE SUBSIDING OVERNIGHT. VAZ007-009-WVZ042-043-508-242230- /O.NEW.KRNK.WI.Y.0019.141124T1700Z-141125T0200Z/ TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD... FLAT TOP...HINTON...HIX...QUINWOOD...DUO...RAINELLE 926 AM EST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * LOCATIONS...HIGHER ELEVATIONS OF SOUTHEAST WEST VIRGINIA AND THE MOUNTAIN EMPIRE REGION. * HAZARDS...STRONG WIND GUSTS. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH 9 PM THIS EVENING. * IMPACTS...SOME DOWNED TREE LIMBS AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ 07
2 follow-up statements
236 WWUS71 KRNK 241922 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 222 PM EST MON NOV 24 2014 ...STRONG GUSTY WINDS EXPECTED FOR MOST OF SOUTHEAST WEST VIRGINIA...MOUNTAIN EMPIRE REGION...BATH AND ALLEGHANY IN VIRGINIA... .STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT. THE STRONGEST GUSTS WILL CONTINUE THIS AFTERNOON INTO EARLY TONIGHT BEFORE SUBSIDING OVERNIGHT. VAZ019-020-WVZ507-250200- /O.EXA.KRNK.WI.Y.0019.000000T0000Z-141125T0200Z/ ALLEGHANY VA-BATH-EASTERN GREENBRIER- INCLUDING THE CITIES OF...CLIFTON FORGE...COVINGTON... HOT SPRINGS...LEWISBURG...WHITE SULPHUR SPRINGS...ALDERSON 222 PM EST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * LOCATIONS...EASTERN GREENBRIER...ALLEGHANY AND BATH COUNTIES. * HAZARDS...STRONG WIND GUSTS. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH 9 PM THIS EVENING. * IMPACTS...SOME DOWNED TREE LIMBS AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$ VAZ007-009-WVZ042-043-508-250200- /O.CON.KRNK.WI.Y.0019.000000T0000Z-141125T0200Z/ TAZEWELL-SMYTH-MERCER-SUMMERS-WESTERN GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLUEFIELD... FLAT TOP...HINTON...HIX...QUINWOOD...DUO...RAINELLE 222 PM EST MON NOV 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * LOCATIONS...HIGHER ELEVATIONS OF SOUTHEAST WEST VIRGINIA AND THE MOUNTAIN EMPIRE REGION. * HAZARDS...STRONG WIND GUSTS. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON THROUGH 9 PM THIS EVENING. * IMPACTS...SOME DOWNED TREE LIMBS AND SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS SUSTAINED WINDS OF 31 TO 39 MPH...OR WIND GUSTS OF 46 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG WILL LIKELY CAUSE SPORADIC POWER OUTAGES AND CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNFASTENED ITEMS SUCH AS GARBAGE CANS AND LAWN FURNITURE SHOULD BE MOVED INDOORS. && $$
189 WWUS71 KRNK 250205 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 905 PM EST MON NOV 24 2014 VAZ007-009-019-020-WVZ042-043-507-508-250315- /O.EXP.KRNK.WI.Y.0019.000000T0000Z-141125T0200Z/ TAZEWELL-SMYTH-ALLEGHANY VA-BATH-MERCER-SUMMERS- EASTERN GREENBRIER-WESTERN GREENBRIER- INCLUDING THE CITIES OF...TAZEWELL...MARION...CLIFTON FORGE... COVINGTON...HOT SPRINGS...BLUEFIELD...FLAT TOP...HINTON...HIX... LEWISBURG...WHITE SULPHUR SPRINGS...ALDERSON...QUINWOOD...DUO... RAINELLE 905 PM EST MON NOV 24 2014 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Nov 24, 6:06 AM EST, 3 hours 20 minutes earlier.
Area forecast discussion, Nov 24, 6:06 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 606 AM EST MON NOV 24 2014 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH OF THE AREA THIS MORNING ALLOWING A WARM SOUTHWEST FLOW OF AIR TO PREVAIL TODAY AHEAD OF A COLD FRONT TO OUR WEST. THE COLD FRONT MOVES THROUGH LATER TONIGHT INTO TUESDAY...BRINGING COLDER TEMPERATURES OVER THE NEXT FEW DAYS. A STORM SYSTEM MOVING UP ALONG THE CAROLINA COAST WILL BRING THE NEXT ROUND OF PRECIPITATION FOR THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 230 AM EST MONDAY... SHOWERS HAVE QUICKLY EXITED EARLY THIS MORNING AHEAD OF A LARGE DRY SLOT ALOFT PER VAPOR LOOP IN ADVANCE OF THE LAGGING COLD FRONT WELL TO THE WEST. SURFACE WARM FRONT WILL LIFT NORTH OF THE AREA AS WELL THIS MORNING LEAVING A DEEP SW FLOW OF MILD AIR FOR MUCH OF THE DAY BUT WITH LITTLE ADDED FOCUS. THUS HAVE ALL BUT REMOVED POPS FOR TODAY WITH ONLY AN ISOLATED SHOWER POSSIBLE MOUNTAINS EARLY. OTRW MAIN QUESTION WITH HOW HIGH TEMPS CAN GO THIS AFTERNOON GIVEN SUCH WARMTH ALOFT TO INIT AND QUITE MILD SURFACE TEMPS PER SOME SPOTS STARTING OUT IN THE 60S. APPEARS KEY WITH JUST HOW MUCH SUNSHINE CAN BREAK THROUGH CURRENT RESIDUAL LOW CLOUDS EARLY ON ALTHOUGH THE MET MOS REMAINS THE WARMEST EVEN WITH CLOUDS. SINCE APPEARS MIXING WILL BE QUITE STRONG AND PERHAPS NEAR ADVISORY LEVEL WIND SPEEDS FAR WEST...PLAN TO LEAN TOWARD THE WARMER GUIDANCE ESPCLY EAST WHERE LOW/MID 70S POSSIBLE...WITH MID/UPPER 60S OUTSIDE OF HIGHER ELEVATIONS WEST. THIS MAY PUT A FEW SPOTS NEAR RECORD HIGHS ESPCLY IF CLOUDS MIX OUT MORE SO INCLUDED IN THE CLIMATE SECTION BELOW. INITIAL WEAK SURFACE COLD FRONT TO THE WEST WILL SLIDE ACROSS OVERNIGHT WHILE THE ACTUAL 85H BOUNDARY LOOKS TO GET STUCK ALONG/WEST OF THE BLUE RIDGE LATE. THIS MAY KEEP THE EAST QUITE WARM OVERNIGHT WITH ONLY BLEEDING IN COLD ADVECTION OVER THE WEST WHERE 85H TEMPS WILL SLOWLY FALL BELOW 0C. HOWEVER PERIODIC INFLUX OF HIGH CLOUDS UNDER THE SW FLOW ALOFT MAY HINDER LOWS FURTHER...SO TRENDED LOWS UP WITH PERHAPS SPOTS IN THE EAST STAYING IN THE 50S AND ONLY THE FAR WEST DIPPING INTO THE MID/UPPER 30S. OTRW OVERALL PC EXCEPT MORE LOW CLOUDS NW SLOPES WITH THE UPSLOPE COMPONENT BUT WITHOUT POP OVERNIGHT. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 430 AM EST MONDAY... DRY CONDITIONS ARE EXPECTED TO PERSIST FOR TUESDAY AS HIGH PRESSURE REMAINS IN PLACE ACROSS THE OHIO RIVER VALLEY. EXPECT TO START THE DAY WITH WINDS OUT OF THE WEST AND SUNSHINE FILTERING THROUGH HIGH CLOUDS IN THE WAKE OF A COLD FRONT THAT PASSED ACROSS THE REGION THE PREVIOUS EVENING. EXPECT ENOUGH HEATING FOR AFTERNOON HIGHS TO RANGE FROM THE UPPER 40S/LOW 50S ACROSS SOUTHEAST WEST VIRGINIA...TO AROUND 60 ACROSS PORTIONS OF THE SOUTHSIDE. CLOUD COVER WILL INCREASE DURING THE EVENING AS A DEEP LOW PRESSURE SYSTEM DEVELOPS OFF THE FLORIDA ATLANTIC COAST ALONG THE FRONTAL BOUNDARY...AND PUSHES NORTH RAPIDLY TUESDAY NIGHT. THE LOW WILL PASS MAINLY OFF THE COAST...RADIATING ATLANTIC MOISTURE WESTWARD OVER THE APPALACHIAN CHAIN TUESDAY NIGHT. AS THE LOW DEEPENS...IT WILL CAUSE WINDS TO SHIFT MORE NORTHERLY...DRAWING COLDER AIR INTO OUR AREA FROM THE GREAT LAKES. AS SUCH...WILL BE LOOKING AT THE POTENTIAL FOR ACCUMULATING SNOWS ACROSS PORTIONS OF THE MOUNTAINS BEGINNING EARLY WEDNESDAY MORNING AND LASTING THROUGH THE EVENING. THE SNOWFALL ACCUMULATION FORECAST HAS PROVEN TO BE A CHALLENGE FOR THIS SYSTEM FOR SEVERAL REASONS. FIRST...ALTHOUGH 850MB TEMPERATURES FALL BELOW FREEZING...THEY DO NOT GET MUCH COLDER THAN -2C/-3C... WHILE SURFACE TEMPERATURES HOLD AT OR ABOVE FREEZING MANY LOCATIONS THROUGH SUNRISE. TEMPERATURES WILL THEN WARM INTO THE UPPER 30S IN THE MOUNTAINS DURING THE AFTERNOON. THE LACK OF TRULY COLDER AIR WILL KEEP THE SNOW TO LIQUID RATIO ON THE LOW SIDE. THE SECOND ISSUE WILL BE THE WARM TEMPERATURES EXPECTED FOR MONDAY AND TUESDAY THAT WILL HELP WARM THE GROUND. THIS WILL HELP SNOWFALL MELT ON CONTACT INITIALLY...BEFORE IT BEGINS TO STICK...MAINLY ON GRASSY SURFACES. THIRD WILL BE HOW MUCH MOISTURE RADIATES INTO THE MOUNTAINS AS AT LEAST ONE MODEL CALLS FOR THE AXIS OF HEAVIEST PRECIPITATION TO SET UP ACROSS THE PIEDMONT...WHERE TEMPERATURES WILL REMAIN WARM ENOUGH TO SUPPORT MAINLY RAIN. AS OF THIS FORECAST...SNOWFALL ACCUMULATIONS ARE LOOKING VERY MUCH ELEVATION BASED...WITH THE MOUNTAIN VALLEY BOTTOMS PICKING UP VERY LITTLE SNOWFALL THROUGH WEDNESDAY EVENING...WHILE A FEW OF THE RIDGETOPS ABOVE 3000 FEET MAY RECEIVE 3 TO 5 INCHES. AS SUCH... SNOWFALL AMOUNTS MAY VARY SIGNIFICANTLY OVER SHORT DISTANCES. EAST OF THE BLUE RIDGE IS EXPECTED TO REMAIN WARM ENOUGH TO MAINTAIN THE PRECIPITATION AS RAIN UNTIL THE LOW PRESSURE PASSES NORTH WEDNESDAY AFTERNOON. EVEN THEN...LITTLE TO NO SNOWFALL IS EXPECTED EAST OF THE BLUE RIDGE. THERE IS STILL A SIGNIFICANT AMOUNT OF UNCERTAINTY IN THE FORECAST FOR TUESDAY NIGHT AND WEDNESDAY...AS ANY SHIFT IN THE TRACK OR TIMING OF THE LOW MAY RESULT IN CHANGES IN PRECIPITATION TYPE AND/OR AMOUNTS. AS THE LOW PRESSURE SYSTEM PASSES TOWARD NEW ENGLAND WEDNESDAY NIGHT...WE CAN THEN EXPECT AN UPPER LEVEL DISTURBANCE TO PASS ACROSS THE CENTRAL APPALACHIANS FROM THE MID MISSISSIPPI RIVER REGION... BRINGING A SHOT OF COLDER CANADIAN AIR...IN ADDITION TO UPSLOPE SNOW SHOWERS FOR THE MOUNTAINS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 130 PM EST SUNDAY... THIS PORTION OF THE FORECAST STARTS WITH THE AFTERMATH OF WHAT UNFOLDS TUESDAY NIGHT INTO WEDNESDAY EVENING. GIVEN THERE STILL IS GENEROUS UNCERTAINTY IN THOSE EVENTS...THE EVENTS AFTERWARDS ARE EQUALLY CHALLENGING. THE GENERAL CONSENSUS IS FOR A LOW/TROUGH TO DEEPEN ACROSS THE GREAT LAKES/OHIO VALLEY AS THE SYSTEM ALONG THE COAST HEADS NORTHEAST...AND MAKES WAY FOR THE UPSTREAM SYSTEM TO ENTER OUR REGION. THE PAST FEW DAYS...GUIDANCE HAS TRANSITIONED THIS SYSTEM FROM A SLOWER...MORE AMPLIFIED SYSTEM INTO ONE THAT IS MORE PROGRESSIVE AND THE BULK OF ITS ENERGY REMAINS NORTH OF THE REGION AS IT MOVES EASTWARD. THAT TREND CONTINUES TODAY. OUR FORECAST WILL REFLECT LITTLE CHANGE FROM THE PRIOR DURING THE THURSDAY THROUGH FRIDAY TIMEFRAME. THE HIGHLIGHTS HERE ARE UPSLOPE RAIN/SNOW SHOWERS ACROSS SOUTHEAST WEST VIRGINIA AND NEIGHBORING COUNTIES OF SOUTHWEST VIRGINIA. A DECENT NORTHWEST FLOW WILL HELP CLOUDS TO A MINIMUM EAST OF THE CREST OF THE BLUE RIDGE AND ADD A TOUCH OF A WARMING INFLUENCE. PARTLY TO MOSTLY CLOUDY SKIES AND COOLER TEMPERATURES WILL BE THE RULE FOR THE MOUNTAINS. SATURDAY INTO SUNDAY THE REGION TRANSITIONS INTO MORE OF A ZONAL PATTERN. THERE IS CONSISTENCY IN EACH MODEL CONCERNING THAT FEATURE. WHAT VARIES SIGNIFICANTLY IS THE TIMING...TRACK AND SPEED OF A DISTURBANCE MOVING WITHIN THIS ZONAL FLOW THAT MAY OR MAY NOT IMPACT OUR REGION. AT THIS TIME...HAVE PLACED THE GREATEST FORECAST WEIGHT ON A MODEL CONSENSUS THAT OFFERS A SMALL CHANCE OF LIGHT RAIN/SNOW MAINLY IN THE WESTERN PARTS OF THE AREA SATURDAY NIGHT INTO EARLY SUNDAY WITH TEMPERATURES TRENDING MILDER OVER THE WEEKEND. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AS OF 550 AM EST MONDAY... DEEPER MOISTURE HAS MOVED OUT OF THE REGION LEAVING AREAS OF LOW CLOUDS AND PATCHY FOG WITH RANGE FROM VFR TO IFR ALONG THE BLUE RIDGE AND ACROSS SOUTHERN SECTIONS. EXPECT VARIABLE CIGS TO PERSIST INTO MID MORNING BEFORE BETTER MIXING DEVELOPS AND HELPS SCOUR OUT SOME OF THE LOW LEVEL MOISTURE. HOWEVER MODELS REMAIN IFFY ON THE DEGREE THAT THE LOW CLOUDS WILL MIX OUT BUT PLAN TO TREND MOST TAF LOCATIONS INTO VFR BY AFTERNOON GIVEN SUCH A STRONG SW WIND THAT MAY PUSH GUSTS TO OVER 30 KTS ESPCLY FROM KBLF EAST TO KROA THIS AFTERNOON. WINDS SHOULD DIMINISH BY THIS EVENING AHEAD OF A COLD FRONT TO THE WEST WITH PERHAPS SOME FILLING IN OF LOWER CIGS OVER THE EAST WHERE MIXING WILL BE LESS AND AROUND KBLF/KLWB GIVEN A DEVELOPING UPSLOPE WESTERLY TRAJECTORY. THUS WILL BE LOWERING CIGS BACK TO MVFR IN SPOTS EARLY THIS EVENING BEFORE LOW LEVEL MOISTURE FADES OUT EAST BUT PERSISTS ACROSS SE WEST VA OVERNIGHT. MOST OF THE AREA SHOULD STAY IN BETWEEN DEEPER MOISTURE ON TUESDAY WITH MORE LOWER CIGS TO THE NORTHWEST AND A CANOPY WITH THE RESIDUAL FRONT TO THE SOUTHEAST. THIS LOOKS TO ALLOW MAINLY VFR CONDITIONS UNDER HIGH/MID CLOUDS WITH POSSIBLY PERIODS OF MVFR AT KBLF/KLWB. EXTENDED DISCUSSION... ANOTHER STORM SYSTEM IS EXPECTED TO MOVE UP THE SOUTHEAST COAST BY EARLY WEDNESDAY WHICH MAY BRING WINTRY PRECIP TO THE AREA ALONG WITH SUB VFR AT ALL SITES. LOOKS LIKE FLIGHTS WILL BE IMPACTED GREATLY ACROSS THE MID ATLANTIC INTO THE NORTHEAST WITH THIS SYSTEM WITH STRONG WINDS EXPECTED ALONG WITH WIDESPREAD PRECIPITATION. AROUND HERE LOOKS LIKE WE WILL EXPERIENCE SUB VFR AT LEAST WED INTO EARLY THANKSGIVING BEFORE HIGH PRESSURE WORKS IN FROM THE WEST...THOUGH WINDS MAY STAY UP THROUGH THU NIGHT...WITH UPSLOPE LOWER CIGS AT BLF/LWB INTO FRIDAY. && .CLIMATE... RECORD HIGH TEMPERATURES FOR 11/24... ROANOKE.....77 (1973) LYNCHBURG...79 (1973) DANVILLE....75 (1979) BLACKSUBRG..69 (1998) BLUEFIELD...72 (1973) LEWISBURG...72 (1973) && .EQUIPMENT... AS OF 330 AM EST MONDAY... THE VISIBILITY SENSOR AT KLYH...LYNCHBURG AIRPORT...WILL BE OUT OF SERVICE UNTIL PARTS ARRIVE TO REPLACE THE SENSOR. UNTIL THEN THE VISIBILITY WILL ONLY BE REPORTED WHEN THE CONTROL TOWER IS STAFFED. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/KK/MBS/WP NEAR TERM...JH SHORT TERM...AMS/NF LONG TERM...DS AVIATION...JH/KK/WP CLIMATE...JH EQUIPMENT...JH
Hazardous weather outlook, Nov 24, 4:07 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 407 AM EST MON NOV 24 2014 NCZ001>004-018-019-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507- 508-250915- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 407 AM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL TRACK ALONG THE EAST COAST ON TUESDAY NIGHT AND WEDNESDAY. THERE IS A POTENTIAL FOR WINTER PRECIPITATION... INCLUDING SNOW AND SLEET...FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY ON THE NORTHWEST SIDE OF PRECIPITATION ASSOCIATED WITH THIS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-020-VAZ044>047-058-059-250915- ROCKINGHAM-CASWELL-YADKIN-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 407 AM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL TRACK ALONG THE EAST COAST ON TUESDAY NIGHT AND WEDNESDAY. SOME SNOW MAY MIX IN WITH THE RAIN LATE WEDNESDAY ON THE NORTHWEST SIDE OF PRECIPITATION ASSOCIATED WITH THIS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Nov 24, 5:10 AM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 AM EST MON NOV 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND DMG 5 SW BUENA VISTA CITY 37.68N 79.42W
11/23/2014 ROCKBRIDGE VA 911 CALL CENTER
TREE DOWN ON ROUTE 56...TYE RIVER ROAD.
1058 PM TSTM WND DMG 1 ESE BUENA VISTA CITY 37.73N 79.35W
11/23/2014 CITY OF BUENA VIST VA 911 CALL CENTER
TIN ROOF OFF THE BACK OF A HOUSE ON BURCH AVENUE IN BUENA
VISTA. ROOF LANDED IN THE ALLEY.
1100 PM TSTM WND DMG 2 NE BUENA VISTA CITY 37.76N 79.34W
11/23/2014 CITY OF BUENA VIST VA 911 CALL CENTER
TREE DOWN ON LONGHOLLOW ROAD.
1104 PM TSTM WND DMG 4 ENE CORNWALL 37.83N 79.23W
11/23/2014 ROCKBRIDGE VA 911 CALL CENTER
TREE DOWN ON IRISH CREEK ROAD.
&&
JHSpecial weather statement, Nov 24, 7:08 AM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 708 AM EST MON NOV 24 2014 VAZ014-022-241400- MONTGOMERY-ROANOKE- INCLUDING THE CITIES OF...BLACKSBURG...ROANOKE...SALEM 708 AM EST MON NOV 24 2014 ...DENSE FOG ACROSS PARTS OF THE ROANOKE AND NEW RIVER VALLEYS... LOCALIZED AREAS OF DENSE FOG HAVE FORMED ESPECIALLY IN SPOTS FROM ELLISTON TO SALEM TO DOWNTOWN ROANOKE. VISIBILITIES MAY BE REDUCED TO BELOW ONE QUARTER OF A MILE AT TIMES EARLY THIS MORNING. MOTORISTS SHOULD SLOW DOWN AND USE EXTRA CAUTION DURING THEIR COMMUTE. THE FOG SHOULD BEGIN TO MIX OUT BY MID MORNING.
Nearby
Wind Advisories in Virginia, 2014Wind Advisories in West Virginia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.